Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 39, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 22, 2019, 10:12 AM EST for Floyd County, Georgia. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2019, 10:12 AM EST (15:12 UTC)
- Expired
- Jan 23, 2019, 7:13 PM EST
- In force
- 33 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Plant Hammond (HMMG1).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
969 WGUS42 KFFC 221512 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1012 AM EST Tue Jan 22 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC115-230511- /O.NEW.KFFC.FL.W.0039.190122T1512Z-000000T0000Z/ /HMMG1.1.ER.190122T1200Z.190122T1200Z.000000T0000Z.NO/ 1012 AM EST Tue Jan 22 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Coosa River near Plant Hammond. * From this morning until further notice. * At 7 AM Tuesday the stage was 570 feet...and rising. * Flood stage is 570 feet. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
5 follow-up statements
449 WGUS82 KFFC 230255 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 955 PM EST Tue Jan 22 2019 ...The Flood Warning continues for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-231655- /O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.190122T1200Z.190122T1945Z.000000T0000Z.NO/ 955 PM EST Tue Jan 22 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 9 PM Tuesday the stage was 570.7 feet...and rising. * Minor flooding is forecast. * Flood stage is 570.0 feet. * At 570.0 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
120 WGUS82 KFFC 230601 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 101 AM EST Wed Jan 23 2019 ...The Flood Warning continues for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-232001- /O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.190122T1200Z.190123T0600Z.000000T0000Z.NO/ 101 AM EST Wed Jan 23 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 1 AM Wednesday the stage was 570.8 feet and slowly rising. * Minor flooding is occurring. * Flood stage is 570 feet. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
078 WGUS82 KFFC 231525 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1025 AM EST Wed Jan 23 2019 ...The Flood Warning continues for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-240525- /O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.190122T1200Z.190123T0600Z.000000T0000Z.NO/ 1025 AM EST Wed Jan 23 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 7 AM Wednesday the stage was 570.8 feet...and steady. * Minor flooding is occurring. * Flood stage is 570 feet. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
837 WGUS82 KFFC 231755 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1255 PM EST Wed Jan 23 2019 ...The Flood Warning continues for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-240754- /O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.190122T1200Z.190123T0600Z.000000T0000Z.NO/ 1255 PM EST Wed Jan 23 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 12 PM Wednesday the stage was 570.2 feet...and falling. * Minor flooding is occurring. * Flood stage is 570 feet. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
738 WGUS82 KFFC 240013 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 713 PM EST Wed Jan 23 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-240043- /O.CAN.KFFC.FL.W.0039.000000T0000Z-190124T0013Z/ /HMMG1.1.ER.190122T1200Z.190123T0600Z.190123T1942Z.NO/ 713 PM EST Wed Jan 23 2019 The Flood Warning is cancelled for The Coosa River near Plant Hammond. * This takes effect immediately. * At 7 PM Wednesday the stage was 569.5 feet...and falling. * Flood stage is 570 feet. * The river will continue to fall. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 22, 6:41 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 22, 6:41 AM EST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 641 AM EST Tue Jan 22 2019 .PREV DISCUSSION... /issued 455 AM EST Tue Jan 22 2019/ SHORT TERM /Today through Wednesday/... ..Winter Weather Advisory NE Mountains This Evening... Another cold start across the forecast area this morning with a large expanse of low to mid 20s across the far northern tier and right around freezing elsewhere. We still have some good radiational cooling hours to go and anticipate everyone to be below freezing by the time all is said and done, despite the abundance of high clouds streaming across the area. Of note on the regional satellite imagery is the influx in moisture coming off the Gulf of Mexico and into the Gulf Coast region, an important component in the anticipated wx the next 24 hours. The high will shift offshore today and allow some moderation to the airmass as temperatures climb into the mid 40s across the metro and lower to mid 50s across Central GA. NE GA will hold onto the colder temps longer and more importantly the very low dewpoints with mid teens values still prevalent by late afternoon. This will set the stage for a potential light icing event for the higher elevations as weak isentropic lift develops and should be just enough to produce some light precipitation by this evening. Wet bulb effects will be reduced by the lack of intense precipitation rates, but it will only take a few degrees to get temps at or just below freezing. Duration of the event looks to be a short one and QPF will be lacking but still the potential for a marginal icing event with values approaching a tenth of an inch max should model temps verify. Have, after collaboration with adjacent offices, gone with a Winter Weather Advisory for the cluster of 4 counties in our far NE zones from 00Z through 09Z on Wed. Elsewhere, QPF will increase through Wed with categorical pops in the offing. Have introduced some thunder for far SW portions late Wed afternoon although MuCAPE values are quite low. Heaviest of the activity will be Wed night in the extended but still could see a quick half an inch through 00Z Thu. Deese LONG TERM /Wednesday Night through Monday/... A line of moderate to heavy showers ahead of cold front will be moving through the area Wednesday Night with 1-2" of rain expected for the forecast area (with the highest amounts expected for far North Georgia, per usual). An occasional rumble of thunder isn't out of the question with some weak upper-level instability, but with no surface-based instability overnight, the threat of any severe weather with this line seems improbable at this time. There is a chance that the colder air from behind the front could just catch up with some of the precip on the backside of the line in which case some light snow flurries could be possible for NW GA. But the probability is small and no real accumulations are expected. A weaker, secondary "cold front" is then expected Thursday overnight into Friday morning, more of the result of a strong, Canadian high pressure forcing its way into the area. The front is expected to be dry. There will be an outside shot of some very light snow flurries to the far north but the chances of that have waned with each passing day. Speaking of that surface high pressure system, it is now expected to be much stronger in the overnight deterministic model runs than previously expected. Yesterday, the GFS and Euro had a low-pressure system developing along the Gulf coast on Sunday, but this beefier high pressure system is now expected to help push that system much further off shore that originally expected (Hooray!). But just when you think we might be out of the woods, Mother Nature comes around again (I told you last night that we can't have nice things). At the far end of the forecast period, the GFS is now indicating a strong cold front pushing through the area once again thanks to the active pattern we're expected to have with a upper-level longwave trough center over nearly all the lower 48. The GFS is also indicating line of showers turning to snow for a large portion of the forecast area. The Euro is lagging behind with this system, but is also starting to come in line. However, hold off on buying bread and milk for the moment. Recent model solutions have been very inconsistent with Day 6-7 shortwaves rolling through the broader longwave trough. At a certain point, models can only predict so many systems in the future as small changes grow exponentially with time. Therefore, there is little confidence of this coming to fruition just yet, however, we will continue (as always) to monitor the situation going forward. Thiem .AVIATION... 12Z UPDATE... Just some BKN high clouds to start out although some MVFR cigs building East of CSG. VFR should be the rule through the early morning hours but thereafter, moisture from the south will move into the terminals allowing for SCT clouds to develop, transitioning to a BKN VFR deck by afternoon from SW to NE. With moisture further increasing through the overnight period, will see MVFR developing around 00Z and IFR by 05Z along with the introduction of some -RA to the terminals. Winds will be on the increase again today with low end gusts in store for ATL. //ATL CONFIDENCE...12Z UPDATE... Medium on -RA and IFR timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 45 37 59 43 / 5 50 60 100 Atlanta 44 41 59 39 / 10 50 90 100 Blairsville 38 34 51 35 / 10 60 100 100 Cartersville 45 40 57 36 / 5 50 100 100 Columbus 52 49 67 42 / 10 30 80 100 Gainesville 41 36 53 39 / 5 60 90 100 Macon 51 46 68 47 / 10 40 50 90 Rome 45 41 57 35 / 5 50 100 100 Peachtree City 47 43 61 39 / 10 40 80 100 Vidalia 55 50 72 54 / 10 30 20 90 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 7 PM this evening to 4 AM EST Wednesday for the following zones: Lumpkin...Towns...Union... White. && SHORT TERM...Deese LONG TERM....Thiem AVIATION...Deese
Hazardous weather outlook, Jan 22, 5:06 AM EST, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 506 AM EST Tue Jan 22 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 506 AM EST Tue Jan 22 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Winter Weather Advisory has been issued for far Northeast Georgia where light showers ahead of a bigger storm system may cause some freezing rain tonight in the higher elevations. A light glaze is possible with accumulations remaining below a tenth of an inch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A line of showers with isolated thunderstorms is expected to move through the area Wednesday and Wednesday night. No severe weather is expected at this time but up to two inches of rain could fall in North Georgia where soils are already saturated and runoff could cause rivers and creeks in the area to rise and spill out of their banks. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:42 AM EST | Winter Weather Advisory | FFC | Lumpkin, Towns, Union, White | 23 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.